Wyoming, 2010

Winter Storm in Wyoming, December 29 to 31, 2010

December 29 to 31, 2010 · NWS RIW · 12 events in 12 counties and zones

A moist westerly flow brought heavy snow to western Wyoming. A cold front followed, moving south through the state.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A moist westerly flow brought heavy snow to western Wyoming. A cold front followed, moving south through the state. This cold front coupled with a strong surface low over Colorado brought moderate to heavy snow to southern and central Wyoming. Snow totals of 6 to 8 inches fell in the lower elevations with 10 to 14 inches common in the mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 28, 5:57 PM MST, 6 hours 3 minutes earlier.

Area forecast discussion, Dec 28, 5:57 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
557 PM MST TUE DEC 28 2010

.UPDATE...

ADDED HIGH WIND WATCH FOR ZONES 19 AND 20 FROM LATE TONIGHT /3 AM/
THROUGH THE DAY ON WEDNESDAY. ALTHOUGH THE GRADIENT WILL BE
WEAKENING A TAD DURING THE DAY...STRONG WINDS ALOFT AROUND 60KT AT
750MB COULD MIX DOWN RESULTING IN AT LEAST HIGH WIND POTENTIAL
LATE TONIGHT INTO WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 258 PM MST TUE DEC 28 2010/

SHORT TERM...TONIGHT THROUGH FRIDAY
FAIRLY BENIGN CONDITIONS NOTED ACROSS THE CWA THIS
AFTERNOON...WHICH WILL CHANGE QUICKLY THIS EVENING WITH THE
ARRIVAL OF THE AREA OF LOW PRESSURE. SNOWFALL WILL BEGIN OVER THE
WESTERN MOUNTAINS THIS EVENING...AND IS EXPECTED TO INCREASE IN
INTENSITY THROUGH THE OVERNIGHT HOURS. THE HEAVIEST SNOWFALL LOOKS
TO IMPACT THE TETON AND GROS VENTRE MOUNTAINS....THE SALT RIVER
AND WYOMING RANGES AND STAR VALLEY. LESSER AMOUNTS...THOUGH STILL
SIGNIFICANT...WILL BE FOUND ACROSS YELLOWSTONE NATIONAL PARK...THE
JACKSON VALLEY AND SOUTHERN LINCOLN COUNTY. APPROPRIATE WINTER
WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR THESE AREAS...ADDITIONAL
DETAILS CONCERNING SNOW AMOUNTS...HAZARDS AND TIMING CAN BE FOUND
IN THE WINTER WEATHER STORM PRODUCT...WSWRIW.

THE MAIN CHALLENGE IN THE CURRENT FORECAST IS THE PROGRESSION OF
THIS AREA OF LOW PRESSURE WEDNESDAY NIGHT THROUGH FRIDAY. MODELS
HAVE CHANGED THE LIFE AND EVOLUTION OF THIS STORM WITH EACH RUN
OVER THE PAST FEW DAYS...WITH CURRENT MODELS PUSHING THE AREA OF
LOW PRESSURE FURTHER SOUTH INSTEAD OF THE SPLIT LOW THAT WAS NOTED
EARLIER. THE CURRENT SOLUTION WILL PRODUCE POTENTIALLY SIGNIFICANT
SNOWFALL ACROSS PORTIONS OF WYOMING EAST OF THE CONTINENTAL
DIVIDE...WITH THE POTENTIAL FOR SOME UPSLOPE SNOWFALL ACROSS
FAVORED LOCATIONS. HOWEVER...GIVEN THE UNCERTAINTY IN THE
EVOLUTION OF THE SYSTEM...AND THE WIDE VARIETY OF SNOWFALL THAT
HAS BEEN GENERATED OVER THE LAST COUPLE OF DAYS...HAVE OPTED TO
AVOID ISSUING ANY WINTER WEATHER HIGHLIGHTS FOR SNOWFALL AT THIS
TIME. FUTURE SHIFTS WILL HOPEFULLY SEE A MORE DEFINING SOLUTION TO
MAKE DECISIONS ON POSSIBLE NEEDED HIGHLIGHTS.

MEANWHILE...WHAT IS MORE CERTAIN IS THE PROGRESSION OF THE ARCTIC
FRONT THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY. THIS FRONT
WILL MOVE SOUTH THROUGH THE CWA BRINGING FRIGID TEMPERATURES OVER
MUCH OF THE AREA FOR THURSDAY...AND ESPECIALLY FRIDAY. THURSDAY
NIGHT LOWS IN THE SUBZERO RANGE ARE EXPECTED TO BE COMMON...WITH
FRIDAY DAYTIME HIGH TEMPERATURES IN THE SINGLE DIGITS. WIND OF 10
TO 15 MPH ACROSS NATRONA AND JOHNSON COUNTIES THROUGH THE DAYTIME
HOURS OF FRIDAY WILL RESULT IN BITTERLY COLD TEMPERATURES.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
WINTER STORM WILL LIKELY STILL BE IMPACTING OUR ERN AND SRN ZONES
THROUGH FRIDAY WITH BITTER COLD TEMPS...BREEZY TO LOCALLY WINDY
AREAS AND AT LEAST LIGHT SNOWFALL. HAVE BUMPED UP POPS INTO THE
HIGH CHANCE RANGE IN THE LOWER ELEVATIONS AND LIKELY IN THE MTNS.
WE WILL LIKELY NEED TO HIT THESE HARDER IN THE SHORT
TERM...ESPECIALLY WITH THE SLOWER ECMWF AND EVEN SLOWER YET NAM.
GFS SEEMED ODD TONIGHT WITH FRACTURED LOOK AND DID NOT MATCH THE
OVERALL MODEL OF WHAT A CLASSIC CLOSING OFF LOW SHOULD LOOK LIKE.
THE ECMWF...NAM AND EVEN THE GEM MATCHED MUCH CLOSER WHAT THIS
STORM SHOULD END UP LOOKING LIKE. OVERALL PATTERN HAS CHANGED
LITTLE SINCE WE STARTED FOLLOWING THIS THE MIDDLE OF LAST WEEK.
THIS STORM ORIGINATED IN THE POLAR REGIONS AND THE CENTRAL PACIFIC
STORM SYSTEM WILL PUMP UP THE RIDGE ON THE BACKSIDE ALLOWING THIS
STORM TO DIG QUICKLY INTO THE GREAT BASIN WEDNESDAY NIGHT BEFORE
STALLING OUT OVER UT ON THURSDAY. THE SYSTEM WILL THEN LIKELY LIFT
NE POSSIBLY BECOME MORE DISORGANIZED AS MANY INTENSE UPPER LOWS DO
AFTER 18-24 HOURS. BITTER COLD AIR WILL THEN BECOME ENTRENCHED
OVER THE AREA FOR A COUPLE DAYS WITH THE SNOW COVERED BASINS AND
VALLEYS BECOMING BITTER COLD. COULD SEE 15 TO 25 BELOW ZERO EAST
OF THE DIVIDE AND 25 TO 35 BELOW WEST OF THE DIVIDE. WINDS WILL
TURN QUICKLY TO THE SW IN THE WIND CORRIDOR BY SATURDAY WITH A RAW
DAY IN STORE FROM NE SWEETWATER COUNTY OVER TO CPR AND THE LEE OF
THE MTN RANGES LIKE THE EAST SLOPE OF THE ABSAROKAS. MODELS DIFFER
ON THE NEXT SHORTWAVE COMING DOWN WITH THE ECMWF HOLDING OFF UNTIL
MONDAY AND THE GFS SHOWING SUNDAY. USUALLY...THESE SHORTWAVES
FOLLOW WITHIN 48 HOURS SO WE WILL NEED TO WATCH THIS. THE GFS IS
ALSO MUCH WETTER WITH A MOIST ISENTROPIC UPGLIDE PATTERN EARLY
NEXT WEEK THAT THE ECMWF REALLY DOESN'T SHOW. THE END OF THE YEAR
WILL DEFINITELY GO OUT ON A BITTER COLD NOTE WITH ALL THE EXPECTED
FRESH SNOW COVER AND -20C H7 AIR OR COLDER THROUGH FRI NIGHT.

AVIATION...
EAST OF THE CONTINENTAL DIVIDE...EXPECT VFR CONDITIONS THROUGH MOST
OF THE FORECAST PERIOD WITH SNOWFALL ANTICIPATED OVER THE NORTHERN
MOUNTAINS AND SOUTHERN PORTIONS OF THE AREA AT THE END OF THE
PERIOD. TURBULENT CONDITIONS EXPECTED AT THE LEE SIDE OF THE
MOUNTAIN RANGES THROUGH WED. MODERATE WIND SPEEDS WILL BE POSSIBLE
ACROSS MUCH OF SOUTHERN AND SOUTHEASTERN WYOMING...ESPECIALLY
BETWEEN KRKS AND KCPR AND OVER THE WIND RIVER RANGE. GUSTY WINDS
ALSO EXPECTED AT KCOD FOR THE FIRST HALF OF THE PERIOD. LLWS
POSSIBLE AT KLND TOWARD THE END OF THE PERIOD. THE NORTHERN
MOUNTAINS WILL BE OBSCURED IN SNOWFALL AND LOWERED CEILINGS FOR THE
ENTIRE PERIOD. THE WIND RIVER RANGE WILL BECOME OBSCURED TOWARD THE
END OF THE PERIOD.

WEST OF THE CONTINENTAL DIVIDE...SNOWFALL WILL IMPACT THE WESTERN
MOUNTAINS AND EXTREME WESTERN VALLEYS THROUGH MUCH OF THE FORECAST
PERIOD. THIS WILL BRING PERIODS OF MVFR CONDITIONS OVER KJAC...WITH
THE POTENTIAL FOR SOME PERIODS OF IFR AND LIFR CONDITIONS. THE
REMAINING VALLEYS ARE EXPECTED TO SEE GENERALLY MVFR CONDITIONS WITH
PERIODS OF IFR CONDITIONS ALONG HEAVIER SNOW BANDS. THE WESTERN
MOUNTAINS WILL HAVE OBSCURED TOPS DUE TO SNOWFALL AND LOWERED
CEILINGS. INCREASED WIND WILL BE NOTED OVER THE CENTRAL MOUNTAINS
..CAUSING INCREASED TURBULENCE OVER MOUNTAIN PASSES.

FIRE WEATHER...
ANOTHER MAJOR WINTER STORM IS ON ITS WAY. MOST IF NOT ALL OF THE
FORECAST AREA WILL RECEIVE SOME ACCUMULATING SNOW AT SOME POINT
BY THE END OF THE WORK WEEK. THE INITIAL HEAVY SNOWFALL WILL BE
FOUND ACROSS THE WESTERN MOUNTAINS AND VALLEYS...AND WILL BEGIN
LATE THIS EVENING. THIS SNOWFALL WILL CONTINUE THROUGH WEDNESDAY
EVENING. ADDITIONAL...POTENTIALLY SIGNIFICANT SNOWFALL MAY BE
FOUND ACROSS AREAS EAST OF THE CONTINENTAL DIVIDE ON THURSDAY. WINDS
WILL BE GUSTY AT TIMES IN THE USUAL AREAS...ESPECIALLY BETWEEN
KRKS AND KCPR AND OVER MOUNTAIN TOPS. VERY COLD AIR WILL MOVE IN
BEHIND THE FRONT ON WEDNESDAY NIGHT INTO THURSDAY MORNING WITH
FRIGID TEMPERATURES EXPECTED BY FRIDAY ACROSS THE FORECAST AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
WEDNESDAY NIGHT WYZ012-023-024.

HIGH WIND WATCH FROM 3 AM MST WEDNESDAY THROUGH WEDNESDAY
EVENING WYZ019-020.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
WEDNESDAY NIGHT WYZ001-013-027.

&&

UPDATE...WM
SHORT TERM...BRANHAM
LONG TERM...SKRBAC
AVIATION...ALLEN
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Dec 28, 5:57 PM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
557 PM MST TUE DEC 28 2010

WYZ001>020-022>030-291300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
557 PM MST TUE DEC 28 2010

...WINTER STORM WARNINGS AND ADVISORIES FOR MUCH OF WESTERN
WYOMING LATE TONIGHT THROUGH WEDNESDAY EVENING...

...HIGH WIND WATCH LATE TONIGHT INTO WEDNESDAY FOR PORTIONS OF
CENTRAL WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TONIGHT...
WITH SIGNIFICANT MODERATE TO HEAVY SNOW DEVELOPING OVER
FAR WESTERN WYOMING AROUND MIDNIGHT.  THE SNOW IS EXPECTED TO
CONTINUE THROUGH WEDNESDAY EVENING.

VERY STRONG WINDS COULD DEVELOP FROM BEAVER RIM TO CASPER LATE
TONIGHT AND LAST THROUGH THE DAY ON WEDNESDAY.  SOUTH SOUTHWEST TO
SOUTHWEST WINDS BETWEEN 30 AND 45 MPH ARE POSSIBLE...WITH A FEW
GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SNOW WILL CONTINUE OVER WESTERN WYOMING THROUGH WEDNESDAY
EVENING BEFORE TAPERING TO LIGHT SNOW.  SNOWFALL OF A FOOT OR MORE
IS POSSIBLE IN THE TETONS AND THE SALT RIVER RANGE...WITH A HALF
FOOT OR BETTER IN THE STAR VALLEY.  LESSER AMOUNTS ARE POSSIBLE
ELSEWHERE ACROSS WESTERN WYOMING INCLUDING YELLOWSTONE NATIONAL
PARK...JACKSON VALLEY AND SOUTHERN LINCOLN COUNTY. SOUTHWEST WIND
WILL COMBINE WITH SNOWFALL ACROSS WESTERN WYOMING TO CAUSE SOME
BLOWING AND DRIFTING SNOW.

A LARGE UPPER LOW WILL THEN DEVELOP OVER UTAH WEDNESDAY NIGHT INTO
THURSDAY. AT THE SAME TIME...A STRONG COLD FRONT WILL MOVE SOUTH OUT
OF MONTANA WEDNESDAY NIGHT SHIFTING THE SNOW TO AREAS EAST OF THE
DIVIDE AND OVER SWEETWATER COUNTY. THE SNOW...POSSIBLY HEAVY AT
TIMES...WILL CONTINUE THROUGH THURSDAY EVENING BEFORE TAPERING TO
LIGHT SNOW OR FLURRIES. SIGNIFICANT SNOWFALL IN EXCESS OF 6 INCHES
IS QUITE POSSIBLE IN THE FAVORED UPSLOPE AREAS...ESPECIALLY
LANDER...RIVERTON...CASPER AND THERMOPOLIS. HEAVY SNOW IS ALSO AS
FAR SOUTH AS SWEETWATER COUNTY. NORTH TO NORTHEAST WINDS IN THESE
AREAS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. THE COLDEST AIR
OF THE SEASON WILL MOVE IN BEHIND THIS STORM SYSTEM. HIGHS THURSDAY
WILL LIKELY BE DROPPING DURING THE DAY IN MOST AREAS WITH ONLY SINGLE
DIGITS EXPECTED THURSDAY AFTERNOON. BY FRIDAY MORNING...LOWS WILL BE
5 TO 15 BELOW EAST OF THE DIVIDE AND 15 TO 25 BELOW WEST OF THE
DIVIDE. THE WESTERN AND CENTRAL BASINS AND VALLEYS WILL BE COLDER
STILL ON SATURDAY MORNING WITH 10 TO 20 BELOW ZERO COMMON IN THE WIND
RIVER AND BIGHORN BASINS AND 20 TO 30 BELOW ZERO WEST OF THE DIVIDE.

TRAVEL WILL BE IMPACTED OVER THE WEST FROM TONIGHT THROUGH
WEDNESDAY NIGHT AND FROM WEDNESDAY NIGHT THROUGH AT LEAST
THURSDAY NIGHT OR FRIDAY MORNING EAST OF THE DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL OVER WESTERN WYOMING TONIGHT.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Dec 28, 10:17 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1017 PM MST TUE DEC 28 2010

WYZ002>011-014>020-022-025-026-028>030-290900-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-
1017 PM MST TUE DEC 28 2010

...WINTER STORM HEADING FOR THE COWBOY STATE ALONG WITH BITTER COLD
TEMPERATURES...

A STORM SYSTEM ALONG THE PACIFIC COAST WILL STRENGTHEN
AND MOVE SOUTHEAST INTO UTAH BY WEDNESDAY NIGHT. THE STORM WILL
MOVE VERY LITTLE THURSDAY BEFORE TRACKING ACROSS CENTRAL COLORADO
THURSDAY NIGHT AND THEN OFF INTO THE WESTERN HIGH PLAINS ON FRIDAY.
THIS EXPECTED STORM TRACK IS FAVORABLE FOR HEAVY SNOW ACROSS THE
SOUTHERN TWO-THIRDS OF THE AREA. THE STORM WILL CONTINUE TO IMPACT
WESTERN WYOMING FOR THE REMAINDER OF TONIGHT...WITH THE HEART OF THE
STORM IMPACTING THE WEST THROUGH WEDNESDAY EVENING. THE WEST WILL SEE
DECREASING SNOW THURSDAY.

AS THE STORM STRENGTHENS OVER CENTRAL UTAH WEDNESDAY NIGHT AND
THURSDAY...SNOW WILL DEVELOP EAST OF THE CONTINENTAL DIVIDE AND
ACROSS THE SOUTH. IT APPEARS THIS AREA WILL SEE THE WORST OF THE
STORM LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE SNOW WILL
TAPER OFF EAST OF THE DIVIDE FRIDAY AFTERNOON AS THE STORM HEADS INTO
THE PLAINS. EARLY INDICATIONS POINT TO THE POTENTIAL FOR MORE THAN 6
INCHES OF SNOW FOR LANDER...RIVERTON...CASPER AND THERMOPOLIS.
SWEETWATER COUNTY...INCLUDING ROCK SPRINGS MAY ALSO SEE AROUND 6
INCHES. HEAVIER SNOW IN EXCESS OF A FOOT IS POSSIBLE NEAR THE EAST
SLOPE OF THE MOUNTAINS...INCLUDING ABOVE LANDER AND ON CASPER
MOUNTAIN.

IN ADDITION TO THE SNOW...ARCTIC AIR WILL BE PLUNGING SOUTH INTO
WYOMING WEDNESDAY NIGHT THROUGH FRIDAY. A NORTH TO NORTHEAST
WIND OF 15 TO 30 MPH WITH HIGHER GUSTS WILL USHER IN THE BITTER COLD
AIR WEDNESDAY NIGHT AND THURSDAY. THERE WILL BE AREAS OF BLOWING AND
DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. FORECAST HIGH
TEMPERATURES ON FRIDAY WILL ONLY BE IN THE SINGLE DIGITS WITH MANY
MOUNTAIN LOCATIONS REMAINING BELOW ZERO. LOWS THURSDAY NIGHT WILL
DROP TO BETWEEN 5 AND 15 DEGREES BELOW ZERO EAST OF THE DIVIDE WITH
15 TO 25 BELOW ZERO WEST OF THE DIVIDE. BY SATURDAY MORNING...
TEMPERATURES ARE EXPECTED TO PLUMMET TO BETWEEN 10 AND 20 BELOW ZERO
IN THE WIND RIVER AND BIGHORN BASINS WITH 20 TO 30 BELOW ACROSS THE
WESTERN VALLEYS AND BASINS.

HOLIDAY TRAVELERS AND RESIDENTS SHOULD BEGIN PREPARATIONS FOR THIS
UPCOMING WINTER STORM. A MAJOR IMPACT TO TRAVEL WILL LIKELY OCCUR
WITH THIS STORM OVER THE WEST TONIGHT AND WEDNESDAY...AND
THEN OVER MUCH OF THE REGION LATE WEDNESDAY NIGHT THROUGH FRIDAY
MORNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 winter storm. Local standard time, as filed.

Winter Storm, Star Valley

When
December 29, 12:00 AM MST to December 30, 11:00 PM MST
Where
Star Valley forecast zone
Reported by
Public
Coordinates
42.264, -110.656 (the zone’s center; the record gives no point)

Winter Storm, Jackson Hole

When
December 29, 12:30 AM MST to December 30, 9:00 PM MST
Where
Jackson Hole forecast zone
Reported by
Public
Coordinates
43.100, -110.623 (the zone’s center; the record gives no point)

Winter Storm, Teton & Gros Ventre Mountains

When
December 29, 1:00 AM MST to 7:30 PM MST
Where
Teton & Gros Ventre Mountains forecast zone
Reported by
SNOTEL
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

Winter Storm, Salt River & Wyoming Ranges

When
December 29, 1:00 AM MST to December 30, 12:00 PM MST
Where
Salt River & Wyoming Ranges forecast zone
Reported by
SNOTEL
Coordinates
42.516, -110.286 (the zone’s center; the record gives no point)

Winter Storm, Wind River Mountains East

When
December 29, 5:00 AM MST to December 30, 2:00 AM MST
Where
Wind River Mountains East forecast zone
Reported by
SNOTEL
Coordinates
42.904, -109.273 (the zone’s center; the record gives no point)

Winter Storm, Rock Springs & Green River

When
December 29, 9:00 AM MST to December 31, 10:00 AM MST
Where
Rock Springs & Green River forecast zone
Reported by
Public
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

Winter Storm, Flaming Gorge

When
December 29, 9:00 AM MST to December 31, 10:00 AM MST
Where
Flaming Gorge forecast zone
Reported by
Public
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

Winter Storm, East Sweetwater County

When
December 29, 9:00 AM MST to December 31, 10:00 AM MST
Where
East Sweetwater County forecast zone
Reported by
Public
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

Winter Storm, Natrona County Lower Elevations

When
December 29, 10:00 PM MST to December 31, 2:00 PM MST
Where
Natrona County Lower Elevations forecast zone
Reported by
Public
Coordinates
42.962, -106.798 (the zone’s center; the record gives no point)

Winter Storm, Lander Foothills

When
December 29, 11:35 PM MST to December 31, 9:00 AM MST
Where
Lander Foothills forecast zone
Reported by
NWS Employee
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

Winter Storm, Wind River Basin

When
December 30, 12:00 AM MST to December 31, 8:00 AM MST
Where
Wind River Basin forecast zone
Reported by
NWS Employee
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

Winter Storm, Green Mountains & Rattlesnake Range

When
December 30, 12:00 AM MST to December 31, 7:00 AM MST
Where
Green Mountains & Rattlesnake Range forecast zone
Reported by
COOP Observer
Coordinates
42.554, -108.102 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270262, 270255, 270254, 270263, 270256, 270264, 270265, 270266, 270261, 270258, 270257, 270260.